Irregular periods on the mini pill?

contraception

#1

Hi I had my last depo shot in January 2020 and then started the mini pill in April, I felt like I had a period in June as I had the usual tummy cramps, mild back pain and it wasn’t spotting, this lasted 4 days, I’ve gone 10 weeks and had the same happen again last week, are these my periods just irregular? Because I was on the depo for over 10 years my periods stopped and only got a little spotting when my next shot was nearly due. So unfortunately I don’t know what is normal for me, I have not missed any pills and have been taken within the hour of the same time every day. My pill is the desomono one. I would guess that the depo shot probably left my system so probably why I got a period in June unless that was a withdrawel bleed ? But they feel like periods and have had the same again but 10 weeks later ?? I’m thinking of having a baby so that’s why I came off the depo and partly covid as they could not do the depo in April so obviously the pill I can stop and hope my periods return to normal, I’m just curious if these are irregular periods at the moment or just one of these things being on the pill ?
Thanks


#2

Hello @Kayj

Many thanks for your question. It can take up to 18 months after you stop the Depo injection for your periods to return to normal.

Also, the progestagen only pill can give you irregular periods.

So it will be a bit difficult to tell what is happening over the next few months and what is normal for you on the progestagen only pill.

A pregnancy test is always worth doing, just in case, although it sounds like your chances of pregnancy are extremely low.

If a pregnancy test is negative and you are bleeding infrequently and this is acceptable to you then I don’t think you need to do anythign.

If your bleeding becomes frequent, heavy or painful then you may wish to see your doctor.

Many thanks

Paula


#3

Thank you for your reply, I did do a pregnancy test just to be sure and it was negative, so could still be the depo but then I never had periods at all when I was on that so was thinking depo may be out of my system now but like you said I know it can take any where from 3 to up to two years, so might be the pill just giving me irregular ones too, I’m all up to date with smear tests etc and not bleeding often just there was a 10 week gap between what feels like a period
Thanks


#4

Was meant to write 3 months up to 2 years
Thanks